Unexplained loss centred on voice frequencies

Diane Bailey Diane at dbailey.cix.co.uk
Wed Feb 17 11:23:40 EST 1999


A young woman friend of mine, four months ago, had it suddenly
discovered (her not having realised it previously, and definitely not
having suffered it a year earlier) that she has a general but minor
hearing loss across across all frequencies, on both sides, combined with
a substantial hearing loss right on the frequencies of the human voice.
This is enough to make phones a real problem.

No ENT appointment has come through yet.

Has anyone heard of hormones linking to such loss, because she went on a
contraceptive pill, Ovran, only couple of months previously. The Ovran
spec sheet does list as a precaution that "otosclerosis", amongst other
complaints, needs "careful observation during medication and that "the
first appearance of deterioration of any of those conditions may
indivate that the oral contraceptive should be stopped".  Could someone
illuminate for me the indications of otosclerosis, or what other
condition could cause such a particularly inconvenient pattern of loss
in late teens, and whether there might be relief for it?

Any advice appreciated.


Diane

-- 
Diane at dbailey.cix.co.uk




More information about the Audiolog mailing list